Alert archive / South Carolina / Lake Wind Advisories in 2014
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 19, 2014, 4:36 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Apr 19, 2014, 11:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2014, 4:36 PM EDT (20:36 UTC)
- In effect from
- Apr 19, 2014, 11:00 PM EDT
- Expired
- Apr 20, 2014, 9:26 AM EDT
- In force
- 10 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS72 KCAE 192036 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 436 PM EDT SAT APR 19 2014 ...LAKE WIND ADVISORY TONIGHT INTO SUNDAY NIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 200445- /O.NEW.KCAE.LW.Y.0013.140420T0300Z-140421T0300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 436 PM EDT SAT APR 19 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT SUNDAY. * TIMING...WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG AND GUSTY INTO SUNDAY NIGHT. * WINDS...NORTHEASTERLY WINDS AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS. * IMPACTS...WINDS AND RESULTING WAVE WILL CREATE DANGEROUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
3 follow-up statements
875 WWUS72 KCAE 200257 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1057 PM EDT SAT APR 19 2014 ...LAKE WIND ADVISORY TONIGHT INTO SUNDAY NIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201500- /O.CON.KCAE.LW.Y.0013.140420T0300Z-140421T0300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1057 PM EDT SAT APR 19 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... * TIMING...WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG AND GUSTY INTO SUNDAY NIGHT. * WINDS...NORTHEASTERLY WINDS AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS. * IMPACTS...WINDS AND RESULTING WAVES WILL CREATE DANGEROUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
184 WWUS72 KCAE 200517 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 117 AM EDT SUN APR 20 2014 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201715- /O.CON.KCAE.LW.Y.0013.000000T0000Z-140421T0300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 117 AM EDT SUN APR 20 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * TIMING...TODAY AND THIS EVENING. * WINDS...NORTHEASTERLY WINDS 15 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. * IMPACTS...WINDS AND RESULTING WAVES WILL CREATE DANGEROUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
060 WWUS72 KCAE 201326 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 926 AM EDT SUN APR 20 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201430- /O.CAN.KCAE.LW.Y.0013.000000T0000Z-140421T0300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 926 AM EDT SUN APR 20 2014 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 19, 2:33 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 19, 2:33 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 233 PM EDT SAT APR 19 2014 .SYNOPSIS... LOW PRESSURE NEAR THE SOUTHEAST COAST WILL KEEP HIGH MOISTURE IN THE FORECAST AREA THROUGH TONIGHT. THE LOW WILL MOVE A LITTLE FARTHER OUT TO SEA SUNDAY AS A PRESSURE RIDGE APPROACHES FROM THE WEST. THIS RIDGE WILL EXTEND THROUGH THE FORECAST AREA MONDAY. A WEAK COLD FRONT WILL REACH THE AREA TUESDAY AFTERNOON OR EVENING. && .NEAR TERM /THROUGH TONIGHT/... LOW PRESSURE SYSTEM ALONG THE FLORIDA/GEORGIA COAST WILL MOVE NORTHEAST OFF THE SOUTH CAROLINA COAST TONIGHT. WEAK ISENTROPIC LIFT/MOISTURE FLUX WILL CONTINUE THROUGH THE PERIOD...WITH A FOCUS ACROSS THE NORTH AND EAST MIDLANDS/PEE DEE. THIS WILL RESULT IN CONSIDERABLE LOW CLOUDINESS AND OCCASIONAL PATCHY LIGHT RAIN AND DRIZZLE. HIGHEST POPS ACROSS THE NORTH...LOWER POPS IN THE CSRA OVERNIGHT AND LIGHT QPF EXPECTED. THE PRESSURE GRADIENT ASSOCIATED WITH THE OFFSHORE LOW WILL BRING BREEZY CONDITIONS. TEMPERATURES NEAR STEADY IN THE LOW TO MID 50S THROUGH THE AFTERNOON AND EVENING. MOS GUIDANCE LOW BIAS EXPECT MINIMUM TEMPERATURES OVERNIGHT NEAR 50. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... THE NAM CONTINUES TO BE SLOWER SHIFTING THE CLOSED UPPER LOW/ASSOCIATED SURFACE LOW AND ITS MOISTURE EASTWARD SUNDAY. USED AN AVERAGE OF THE GFS AND NAM MOS FOR THE RAIN CHANCE. ISENTROPIC LIFT OVERNIGHT...GRADUALLY WEAKENS THROUGH THE MORNING HOURS AND EXPECT ANY LINGERING LIGHT RAIN/DRIZZLE TO BE MAINLY DURING THE MORNING AND IN THE EASTERN MIDLANDS. STAYED CLOSE TO CONSENSUS OR JUST BELOW FOR HIGHS ON SUNDAY WITH UPPER LOW/CLOUDS. AS SYSTEM DEPARTS TO THE EAST...MID/UPPER LEVEL RIDGING BUILDS IN FROM THE WEST AND EXPECT FAIR CONDITIONS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. TEMPERATURES WILL GRADUALLY WARM THROUGH THE PERIOD AND HAVE STAYED NEAR CONSENSUS FOR MAXES/MINS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... BY TUESDAY...A COLD FRONT WILL APPROACH FROM THE WEST DURING THE AFTERNOON OR EVENING. THE FRONT DOES NOT LOOK THAT STRONG...BUT ASSOCIATED WITH A DECENT MID LEVEL S/W. AIRMASS AHEAD OF THE FRONT BECOMES WEAKLY UNSTABLE. SO HAVE CONTINUED WITH THE MENTION OF SHOWERS AND THUNDERSTORMS. MOISTURE AND CONVERGENCE APPEAR LIMITED WITH THIS FRONT. AN AVERAGE OF THE GFS... ECMWF...AND EKD MOS SUPPORT A POP AROUND 30 PERCENT. A DRY AIR MASS BEHIND THE FRONT WILL LIKELY DOMINATE DURING MUCH OF THE LONG TERM PERIOD. BOTH ECMWF/GFS INDICATE ANOTHER WEAK FRONTAL BOUNDARY TO APPROACH BY FRIDAY...BUT HAVE KEPT FORECAST DRY FOR NOW. EXPECT TEMPERATURES TO CONTINUE TO REBOUND AND CLIMB TO NEAR/SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. HIGHS MAINLY IN THE UPPER 70S AND LOWER 80S WITH LOWS IN THE UPPER 40S TO UPPER 50S. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... IFR/MVFR THROUGH THE PERIOD. LOW PRESSURE NEAR JAX WILL MOVE NORTHEAST OFFSHORE OF THE SOUTH CAROLINA COAST TONIGHT. BULK OF THE PRECIPITATION HAS SHIFTED TO THE NORTHEAST OF THE AREA...HOWEVER WITH CONTINUED WEAK ISENTROPIC LIFT AND MOISTURE ADVECTION EXPECT OCCASIONAL LIGHT RAIN OR DRIZZLE THROUGH THE PERIOD REDUCING VISIBILITY AT TIMES TO AROUND 3 MILES. CONFIDENCE IS RELATIVE HIGH THAT CEILINGS WILL BE MVFR THROUGH THE EARLY EVENING THEN LOWER TO BELOW 1000 FT/IFR THROUGH AROUND 13Z SUNDAY. THEN CEILINGS WILL RISE SLOWLY THROUGH THE MORNING. GUSTY NORTH TO NORTHEAST WINDS 15 TO 25 KTS EXPECTED. .EXTENDED AVIATION OUTLOOK...MVFR AND BREEZY CONDITIONS WILL PERSIST OVER THE TAF SITES THROUGH SUNDAY MORNING. SOME IMPROVEMENT EXPECTED LATER IN THE DAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 77
Hazardous weather outlook, Apr 19, 4:36 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 436 PM EDT SAT APR 19 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-202045- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 436 PM EDT SAT APR 19 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2014Lake Wind Advisories in Georgia, 2014Every lake wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.